Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2007, 2:26 PM CDT for Blount County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- Jul 1, 2007, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Blount County, AL
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:41 PM CDT | TSTM WND DMG | 2 S Summit, AL | MULTIPLE REPORTS OF SINGLE TREES DOWN IN THE AREA OF RAINBOW CROSSING, ALONG HWY 231. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 011927 SVRBMX ALC009-012015- /O.NEW.KBMX.SV.W.0148.070701T1926Z-070701T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 226 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLOUNT COUNTY IN CENTRAL ALABAMA... * UNTIL 315 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOUNTSVILLE...OR 12 MILES EAST OF CULLMAN...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUSAN MOORE AND SNEAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3426 8646 3405 8669 3396 8635 3410 8631 $$ 61
2 follow-up statements
000
WWUS54 KBMX 011943
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT SUN JUL 1 2007
ALC009-012015-
/O.CON.KBMX.SV.W.0148.000000T0000Z-070701T2015Z/
BLOUNT AL-
243 PM CDT SUN JUL 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN BLOUNT COUNTY...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLOUNTSVILLE...OR ABOUT 10 MILES NORTH OF ONEONTA...
MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKSVILLE...SUSAN MOORE...SNEAD AND MCLARTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3426 8645 3426 8651 3411 8664 3404 8642
3415 8636
$$
61000
WWUS54 KBMX 012012
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 1 2007
ALC009-012023-
/O.EXP.KBMX.SV.W.0148.000000T0000Z-070701T2015Z/
BLOUNT AL-
313 PM CDT SUN JUL 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLOUNT COUNTY
EXPIRES AT 315 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.
LAT...LON 3426 8645 3426 8651 3411 8664 3404 8642
3415 8636
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:45 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 1, 12:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT SUN JUL 1 2007 .UPDATE...FOR AVIATION. && .DISCUSSION... ANALYSIS THIS MORNING PLACES A WEAK BOUNDARY ACROSS NORTHERN ALABAMA AND MIDDLE TENNESSEE. NOT MUCH TO THIS BOUNDARY EXCEPT FOR SLIGHTLY LOWER DEWPOINTS AND A WIND SHIFT AT THE SURFACE TO THE NORTH. LOOK FOR THIS AREA TO SLOWLY SAG SOUTHWARD. THIS WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND EASTERN PORTIONS OF CENTRAL ALABAMA. SOME CIRRUS BLOW-OFF FROM THE MCS IN WESTERN TENNESSEE HAS ALREADY STARTED MOVING INTO THE AREA...AS WELL AS SOME SCATTERED CUMULUS ALREADY ASCENDING. MEANWHILE NUMEROUS LEFT OVER BOUNDARIES AND DAYTIME HEATING WILL INTERACT WITH A MOISTURE POOL LEFT OVER ACROSS WESTERN AND SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON. THIS WILL LIKELY BE THE BEST SPOT FOR POTENTIALLY STRONG STORMS. HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH CENTRAL ALABAMA THIS AFTERNOON. THE MAIN THREAT FOR THESE STORMS COULD PRODUCE QUITE BIT OF LIGHTNING...STRONG GUSTY WINDS AND HEAVY RAIN. SPC HAS PUT THE AREA UNDER A SLIGHT RISK FOR THIS AFTERNOON...WITH THE MAIN THREAT BEING WINDS. WILL CONTINUE TO MONITOR THE SITUATION AND MAKE ANY UPDATES AS NEEDED THIS AFTERNOON. AS FOR TODAY...TEMPERATURES ARE ALREADY A FEW DEGREES WARMER THAN FORECAST SO RAISED HIGHS...ESPECIALLY ACROSS THE SOUTH AND CENTRAL SECTIONS OF CENTRAL ALABAMA. ALSO MAY SOME SLIGHT CHANGES TO THE POP LAYOUT. KEPT LIKELY ACROSS THE WEST AND JUST RAISED THE CHANCE POPS ACROSS THE SOUTHEAST. FORECAST WILL BE OUT SOON. && .AVIATION...18Z AVIATION DISCUSSION. SCATTERED TO NUMEROUS TSRA WILL FIRE AROUND MID-DAY AND LAST WELL INTO THE EVENING. LOOKS LIKE THE BEST CONCENTRATION OF STORMS WILL BE ACROSS THE NORTH AND WEST DURING THE EARLY HALF OF THE AFTERNOON. THEN WILL SEE MORE ISOLATED STORMS DEVELOPING ACROSS THE SOUTH LATER THIS AFTERNOON. FEELING MORE CONFIDENT IN TIMING TO INCLUDE A TEMPO GROUP AT ANB DURING THE AFTERNOON...BUT NOTHING OTHER THAN VCTS AT THIS TIME ELSEWHERE WHERE CONFIDENCE IS LOWER THAT A TS WILL MOVE THROUGH A CERTAIN TAF SITE. SOME LINGERING DEBRIS CLOUDS WILL PERSIST WELL INTO THE EVENING. EXPECTING ALMOST A CARBON COPY ON MONDAY. WILL SEE SOME AREAS OF FOG WHERE RAINS DO OCCUR. MOST CONFIDENT IN ANB FOR NOW. JRA/16 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 1, 12:12 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1212 PM CDT SUN JUL 1 2007 ALZ011>015-017>050-021712- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1212 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH...BRIEF HEAVY RAINFALL...DEADLY LIGHTNING...AND PENNY SIZE HAIL. A FEW STORMS WILL INITIATE BY 1 PM...INCREASING IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON HOURS. SOME STORMS MAY LAST INTO THE EVENING HOURS. THE BEST CHANCE FOR ORGANIZED STRONG STORMS WILL BE NORTH OF A LINE FROM HAMILTON...TO SPRINGVILLE...TO ROANOKE. A SUBTLE BOUNDARY IN THE LOWER LEVELS OF THE ATMOSPHERE WILL SLOWLY SLIDE INTO CENTRAL ALABAMA THIS AFTERNOON. THIS BOUNDARY WILL AIDE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SCATTERED STRONG STORMS WILL BE POSSIBLE AFTER 2 PM...SOUTH OF THE HAMILTON...TO SPRINGVILLE...TO ROANOKE LINE AND NORTH OF A LINE FROM MOUNDVILLE...TO CLANTON...TO AUBURN. THE STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 MPH...BRIEF HEAVY RAINFALL...DEADLY LIGHTNING...AND PEA TO DIME HAIL. OTHER SHOWERS AND STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THESE AREAS AS WELL THIS AFTERNOON. HOWEVER...THIS ACTIVITY WILL BE MORE ISOLATED IN NATURE. THIS ACTIVITY WILL DEVELOP ALONG LEFTOVER BOUNDARIES FROM YESTERDAY ALONG WITH THE DAYTIME HEATING. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 1:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 153 PM CDT SUN JUL 1 2007 ALZ028-036-011945- CLAY-COOSA- 153 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND CLAY COUNTIES UNTIL 245 PM CDT... AT 150 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR SYLACAUGA OR 35 MILES WEST OF GOODWATER...MOVING SLOWLY EAST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH ALONG A GUST FRONT AHEAD OF THE STORM ITSELF. ALSO FREQUENT CLOUD TO GROUND LIGHTNING WILL MOVE INTO THE AREA WITH THE STORM ITSELF. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS...WEAK TREES...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA.
Local storm report, Jul 1, 2:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND DMG 9 W SYLACAUGA 33.18N 86.42W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
IN FAYETTEVILLE, ONE TREE FELL BLOCKING
CHILDSBERG-FAYTETTEVILLE HWY AT THE ENTRANCE TO FLAGPOLE
RD.
0118 PM NON-TSTM WND GST CHILDERSBURG 33.28N 86.35W
07/01/2007 E50.00 MPH TALLADEGA AL TRAINED SPOTTER
0118 PM HAIL 9 W SYLACAUGA 33.18N 86.42W
07/01/2007 E0.50 INCH TALLADEGA AL EMERGENCY MNGR
IN FAYETTEVILLE, HAIL REPORTED ON FLAGPOLE MOUNTAIN RD.
0130 PM HAIL 6 NE SYLACAUGA 33.24N 86.19W
07/01/2007 E0.50 INCH TALLADEGA AL EMERGENCY MNGR
IN SYCAMORE, HAIL REPORTED ON OAKDALE RD. OFF HWY 21.
0134 PM NON-TSTM WND DMG OAK GROVE 33.19N 86.30W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
A TREE FELL, BLOCKING ODENA RD.
0146 PM NON-TSTM WND DMG 2 SSW SYLACAUGA 33.15N 86.27W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
ONE TREE FELL ALONG LAKE TATE RD.
0150 PM NON-TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
MULITPLE TREES AND POWERLINES HAVE FALLEN ON 9TH AVE. SW.
&&
SUNGERSpecial weather statement, Jul 1, 2:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT SUN JUL 1 2007 ALZ025-011930- SHELBY- 201 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 230 PM CDT... AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF VINCENT...STATIONARY. THIS STORM WILL AFFECT THE VINCENT AND HARPERSVILLE AREAS THROUGH 230 PM. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
Local storm report, Jul 1, 2:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 9 W SYLACAUGA 33.18N 86.42W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
IN FAYETTEVILLE, ONE TREE FELL BLOCKING
CHILDSBERG-FAYTETTEVILLE HWY AT THE ENTRANCE TO FLAGPOLE
RD.
0118 PM TSTM WND GST CHILDERSBURG 33.28N 86.35W
07/01/2007 E50.00 MPH TALLADEGA AL TRAINED SPOTTER
0134 PM TSTM WND DMG OAK GROVE 33.19N 86.30W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
A TREE FELL, BLOCKING ODENA RD.
0146 PM TSTM WND DMG 2 SSW SYLACAUGA 33.15N 86.27W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
ONE TREE FELL ALONG LAKE TATE RD.
0150 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
MULITPLE TREES AND POWERLINES HAVE FALLEN ON 9TH AVE. SW.
&&
SUNGERLocal storm report, Jul 1, 2:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/01/2007 TALLADEGA AL EMERGENCY MNGR
ONE TREE DOWN AT 2ND AND 10TH AVE.
&&
SUNGERSpecial weather statement, Jul 1, 2:20 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 220 PM CDT SUN JUL 1 2007 ALZ033-035-040-012000- CHILTON-DALLAS-PERRY- 220 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...PERRY AND CHILTON COUNTIES UNTIL 300 PM CDT... ... AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF PLANTERSVILLE...MOVING EAST AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.